Log in with your email address username.

×

Attention doctorportal newsletter subscribers,

After December 2018, we will be moving elements from the doctorportal newsletter to MJA InSight newsletter and rebranding it to Insight+. If you’d like to continue to receive a newsletter covering the latest on research and perspectives in the medical industry, please subscribe to the Insight+ newsletter here.

As of January 2019, we will no longer be sending out the doctorportal email newsletter. The final issue of this newsletter will be distributed on 13 December 2018. Articles from this issue will be available to view online until 31 December 2018.

Children’s Panadol hit by second safety recall

- Featured Image

Children’s Panadol has been the subject of a second recall in less than a month.

Manufacturer GlaxoSmithKline has issued an alert calling for two batches of Children’s Panadol 1-5 years to be returned after detecting greater concentration of paracetamol than specified in a “small proportion” of bottles.

Paracetamol is considered safe and effective when taken as directed, but the Therapeutic Goods Administration warned that overdoses, especially if sustained over a period of several days, can lead to severe side effects.

The two affected batches were dispatched from GSK between September and November. The first has the serial number JR130869 on the carton and 130869 on the bottle. The second has the number JR130697 on the carton and 130697 on the bottle.

“While a small proportion of each batch may contain paracetamol levels that are higher than specified, this does not pose an immediate risk to children when the product is used according to the directions on the label,” the TGA said.

The recall follows an alert issued late last month after it was found that the dose markings on some syringes included in Children’s Panadol Baby Drops packs were incorrect, potentially causing an overdose.

Adrian Rollins

 

email